Alert archive / West Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 8, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Apr 17, 2000, 5:17 PM EDT for Brooke County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2000, 5:17 PM EDT (21:17 UTC)
- Expired
- Apr 17, 2000, 8:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Brooke County, WV
The radar
The Pittsburgh radar (KPBZ), 42 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 172118 FFWPBZ WVC009-180015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 517 PM EDT MON APR 17 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... BROOKE COUNTY IN WEST VIRGINIA * UNTIL 815 PM EDT * AT 515 PM EDT LAW ENFORCEMENT REPORTED FLOODING ALONG SHORT CREEK ROAD...ALSO FLOODING IN BEECH BOTTOM WITH WATER FLOODING APPLE PIE ROAD. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 9:58 AM EDT, 7 hours 19 minutes earlier.
Area forecast discussion, Apr 17, 9:58 AM EDT, 7 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 958 AM EDT MON APR 17 2000 SURFACE LOW MOVING EAST WITH A VORTICITY MAXIMUM ON THE SOUTH WESTERN EDGE OF CWA. THIS VORT MAX IS KICKING OFF A FEW THUNDERSTORMS THIS MORNING AND WILL LINGER THROUGH THE AFTERNOON (MESOETA). GENERAL THUNDERSTORMS ARE EXPECTED THROUGH OUT THE DAY AND ENDING BY MIDNIGHT. A SECONDARY LOW WILL FORM OVER THE CAROLINAS TONIGHT TRANSFERRING ENERGY TO THE MID ATLANTIC STATES. HOWEVER THE RAIN WILL LINGER THROUGH TUESDAY ENDING BY TUESDAY EVENING. FORECAST HIGH TEMPERATURES WERE REACHED EARLY THIS MORNING. BUMPED UP ENTIRE REGIONS TEMPERATURES A CATEGORY. .PBZ... MD...NONE. OH...FLASH FLOOD WATCH FROM NOON EDT MONDAY UNTIL 1000 PM EDT MONDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...NONE. WV...NONE.
In the hours before
Special weather statement, Apr 17, 12:36 PM EDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1236 PM EDT MON APR 17 2000 OHZ057>059-068-069-171905- BELMONT OH-GUERNSEY OH-MONROE OH-MUSKINGUM OH-NOBLE OH- 1236 PM EDT MON APR 17 2000 ...THUNDERSTORMS WITH SOME HEAVY RAIN THIS AFTERNOON... SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA DURING THE AFTERNOON FROM THE SOUTHWEST. SOME OF THESE STORMS MAY PRODUCE UP TO ONE INCH OF RAIN IN AN HOUR OR LESS, CAUSING WATER TO POND ON ROADS. SOME POOR DRAINAGE FLOODING IS ALSO POSSIBLE. IN ADDITION, THESE STORMS MAY PRODUCE SOME HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. WHEN THUNDERSTORMS APPROACH, MOVE INDOORS. NEVER TAKE COVER UNDER A TREE. FLASH FLOOD WATCH CONTINUES IN EFFECT UNTIL 10 PM TONIGHT.
Special weather statement, Apr 17, 1:42 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 142 PM EDT MON APR 17 2000 OHZ068-171945- NOBLE OH- 142 PM EDT MON APR 17 2000 ...THUNDERSTORMS WITH SOME HEAVY RAIN AND HAIL THIS AFTERNOON... THUNDERSTORMS WILL BE MOVING INTO SOUTHERN NOBLE COUNTY BEFORE 2 PM. SOME OF THESE STORMS WILL CONTAIN HAIL...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. SOME OF THESE STORMS WILL ALSO CONTAIN HEAVY RAINFALL. UP TO ONE INCH OF RAIN IN AN HOUR OR LESS IS POSSIBLE CAUSING WATER TO POND ON ROADS. SOME POOR DRAINAGE FLOODING IS ALSO POSSIBLE. WHEN THUNDERSTORMS APPROACH, MOVE INDOORS. NEVER TAKE COVER UNDER A TREE. FLASH FLOOD WATCH CONTINUES IN EFFECT UNTIL 10 PM TONIGHT.
Special weather statement, Apr 17, 2:06 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 206 PM EDT MON APR 17 2000 OHZ069-172000- MONROE OH- 206 PM EDT MON APR 17 2000 ...THUNDERSTORMS WITH SOME HEAVY RAIN... THUNDERSTORMS WILL MOVE ACROSS THE AREA DURING THE AFTERNOON. SOME OF THESE STORMS MAY PRODUCE UP TO ONE INCH OF RAIN IN AN HOUR OR LESS, CAUSING WATER TO POND ON ROADS. SOME POOR DRAINAGE FLOODING IS ALSO POSSIBLE. IN ADDITION, THESE STORMS MAY PRODUCE HAIL...GUSTY WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. WHEN THUNDERSTORMS APPROACH, MOVE INDOORS. NEVER TAKE COVER UNDER A TREE. FLASH FLOOD WATCH CONTINUES IN EFFECT UNTIL 10 PM TONIGHT.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 4:59 PM EDT | Flash Flood Warning | PBZ | Ohio | 3 hr |
| Apr 17, 5:27 PM EDT | Flash Flood Warning | PBZ | Monongalia | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.